Normal forms and versal deformations of linear Hamiltonian systems

Research output: Contribution to journalArticlepeer-review

26 Scopus citations


Equivalence classes of time independent, linear, real Hamiltonian systems can be identified, up to canonical transformations, with the orbits of the adjoint action of the real symplectic group on its Lie algebra. A new set of representatives, also called normal forms, for these orbits is given. Versal deformations of systems in normal form are constructed. Applications of versal deformations to the study of bifurcations of linear systems with small codimension are indicated.

Original languageEnglish (US)
Pages (from-to)359-407
Number of pages49
JournalJournal of Differential Equations
Issue number3
StatePublished - Mar 15 1984
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Normal forms and versal deformations of linear Hamiltonian systems'. Together they form a unique fingerprint.

Cite this